MAUDE Adverse Event Report: LIMACORPORATE S.P.A. PHYSICA SYSTEM; HEADLESS TWISTED PIN DIA. 3X90 MM

LIMACORPORATE S.P.A. PHYSICA SYSTEM; HEADLESS TWISTED PIN DIA. 3X90 MM
Model Number 9095.11.A90
Health Effect - Clinical Code No Code Available (3191)
Date of Event 07/10/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
By checking the dhr of the lot #1706834, no anomaly was found on a total of (b)(4) headless twisted pins manufactured with this lot #.We will submit a final mdr once the investigation will be concluded.
 
Event or Problem Description
Intra-operative issue occurred during total knee arthroplasty performed on (b)(6) 2019.During surgery, the headless twisted pin code 9095.11.A90, lot #1706834 was inserted into a hole of cutting guide on femoral distal side using a power pin driver.The pin was spun around but cannot be fixed because its end part was found to be broken.Surgery was prolonged of 2-3 minutes and then completed using another headless twisted pin.Event occurred in (b)(6).
 
Additional Manufacturer Narrative
Checking the manufacturing chart of the lot #1706834, no anomaly was found on a total of 180 headless twisted pins manufactured with the same lot #.This is the first and only complaint received on that lot #.Device analysis: the device isn't available for analysis.Some pictures of the broken device were shared.Based on the pictures, it is visible that the breakage occurred in the point of the headless pin where the power tool locks the instrument.The type of breakage cannot be assessed from the shared pictures.It is hypothesized that during the surgery the headless pin got stuck (e.G.Due to a sclerotic bone), but the power tool continued to work, causing an overloading on the instrument, which cracked in the point where it contacts with the power tool.Considering that: check of manufacturing charts highlighted no anomalies on the lot #1706834.The pictures confirm that the instrument broke in the point where it locks to the power.Tool: we cannot determine with certainty the root cause of the event, still we can state that it was not product related, rather it was related to the use of the device.Pms data: according to limacorporate pms data, the breakage rate of headless twisted pins - belonging to the product codes 9095.11.A70 and 9095.11.A90 - is (b)(4).Please note that this occurrence rate is overestimated because it does not consider the reuse of the instruments but only the total number of pieces manufactured.Based on the root cause analysis performed and according to the relevant pms data, no corrective actions are required for this specific case.Limacorporate continues monitoring the market to promptly detect any further similar issue.Note: this is a final mdr.
 
Event or Problem Description
Intra-operative issue occurred during a total knee arthroplasty performed on (b)(6) 2019.During the surgery, the headless twisted pin d.3x90mm (product code 9095.11.A90, lot #1706834) was inserted into a hole in the cutting guide on the femoral distal side using a power pin driver.The pin was spun around but couldn't be fixed because its terminal part was found to be broken.Surgery was prolonged by 2-3 minutes and then completed using another headless twisted pin.The number of uses of the device is unknown.Event occurred in japan.

Brand Name
PHYSICA SYSTEM
Common Device Name
HEADLESS TWISTED PIN DIA. 3X90 MM
Manufacturer (Section D)
LIMACORPORATE S.P.A.
via nazionale 52
villanova di san daniele, udine 33038
IT  33038
Manufacturer (Section G)
LIMACORPORATE SPA
via nazionale 52
villanova di san daniele, udine 33038
IT   33038
Manufacturer Contact
federica malvaso
via nazionale 52
villanova di san daniele, udine 33038
IT   33038
MDR Report Key8840854
Report Number3008021110-2019-00086
Device Sequence Number18925319
Product Code LXH
UDI-Device Identifier08033390104449
UDI-Public08033390104449
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number9095.11.A90
Device Catalogue Number9095.11.A90
Device Lot Number1706834
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/22/2019
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/30/2019
Supplement Report FDA Received Date06/26/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexUnknown